Ukrainian Journal of Physical Optics

2024 Volume 25, Issue 5

ISSN 1609-1833 (Print)

Optical Solitons for Nonlinear Schrodinger Equation Formatted in the Absence of Chromatic Dispersion Through Modified Exponential Rational Function Method and Other Distinct Schemes

Abdul-Majid Wazwaz1, Weaam Alhejaili2 and S. A. El-Tantawy3,4

1Department of Mathematics, Saint Xavier University, Chicago, IL 60655, USA, e-mail:
2Department of Mathematical Sciences, College of Science, Princess Nourah bint Abdulrahman University, P.O. Box 84428, Riyadh 11671, Saudi Arabia
3Department of Physics, Faculty of Science, Port Said University, Port Said 42521, Egypt, e-mail:
4Research Center for Physics (RCP), Department of Physics, Faculty of Science and Arts, Al-Mikhwah, Al-Baha University, Al-Baha 1988, Saudi Arabia


This new work studies a nonlinear Schrödinger equation (NLSE) formatted without chromatic dispersion. New integration algorithms collectively reveal a variety of optical solitons and other exact solutions of distinct physical structures. This study delves into a toolbox of powerful techniques, including various forms of a refined exponential rational function method, to unlock a rich tapestry of solutions for the examined nonlinear Schrödinger equation. Each method's distinct form unveils unique traveling wave solutions alongside the essential parameter constraints governing their existence. Furthermore, under specific parameter conditions, this toolbox yields a treasure trove of novel optical solutions: modulated waves, bright and dark envelope solitons, and periodic and traveling waveforms. These findings illuminate the diverse landscape of solutions for this equation, paving the way for deeper understanding in fields like optical fibers and plasma physics.

Keywords: Schrodinger equation, modified exponential rational function method, soliton solutions

UDC: 535.32

    1. Al-Kalbani, K. K., Al-Ghafri, K. S., Krishnan, E. V., & Biswas, A. (2021). Pure-cubic optical solitons by Jacobi’s elliptic function approach. Optik, 243, 167404.
    2. Wazwaz, A. M., & Xu, G. Q. (2023). Variety of optical solitons for perturbed Fokas–Lenells equation through modified exponential rational function method and other distinct schemes. Optik, 287, 171011.
    3. Zhang, Z., Yang, X., & Li, B. (2020). Novel soliton molecules and breather-positon on zero background for the complex modified KdV equation. Nonlinear Dynamics, 100, 1551-1557.
    4. Hasegawa, A., & Tappert, F. (1973). Transmission of stationary nonlinear optical pulses in dispersive dielectric fibers. II. Normal dispersion. Applied Physics Letters, 23(4), 171-172. doi: 10.1063/1.1654847.
    5. Ankiewicz, A., & Akhmediev, N. (2014). Higher-order integrable evolution equation and its soliton solutions. Physics Letters A, 378(4), 358-361.
    6. Osman, M. S., & Ghanbari, B. (2018). New optical solitary wave solutions of Fokas-Lenells equation in presence of perturbation terms by a novel approach. Optik, 175, 328-333.
    7. Fokas, A. S. (1995). On a class of physically important integrable equations. Physica D: Nonlinear Phenomena, 87(1-4), 145-150.
    8. Lenells, J. (2009). Exactly solvable model for nonlinear pulse propagation in optical fibers. Studies in Applied Mathematics, 123(2), 215-232.
    9. Aksoy, E., Kaplan, M., & Bekir, A. (2016). Exponential rational function method for space–time fractional differential equations. Waves in random and complex media, 26(2), 142-151.
    10. Ahmed, N., Bibi, S., Khan, U., & Mohyud-Din, S. T. (2018). A new modification in the exponential rational function method for nonlinear fractional differential equations. The European Physical Journal Plus, 133(2), 45.
    11. Triki, H., & Wazwaz, A. M. (2017). New types of chirped soliton solutions for the Fokas–Lenells equation. International Journal of Numerical Methods for Heat & Fluid Flow, 27(7), 1596-1601.
    12. Ding, Y., Osman, M. S., & Wazwaz, A. M. (2019). Abundant complex wave solutions for the nonautonomous Fokas–Lenells equation in presence of perturbation terms. Optik, 181, 503-513.
    13. Ankiewicz, A., & Akhmediev, N. (2014). Higher-order integrable evolution equation and its soliton solutions. Physics Letters A, 378(4), 358-361.
    14. Wazwaz, A. M., & Xu, G. Q. (2020). Bright, dark and Gaussons optical solutions for fourth-order Schrödinger equations with cubic–quintic and logarithmic nonlinearities. Optik, 202, 163564.
    15. Xu, G. Q. (2011). New types of exact solutions for the fourth-order dispersive cubic–quintic nonlinear Schrödinger equation. Applied Mathematics and Computation, 217(12), 5967-5971.
    16. Xu, G. Q. (2019). Painlevé analysis, lump-kink solutions and localized excitation solutions for the (3+1)-dimensional Boiti–Leon–Manna–Pempinelli equation. Applied Mathematics Letters, 97, 81-87.
    17. Xu, G. Q. (2015). Integrability of a (2+1)-dimensional generalized breaking soliton equation. Applied Mathematics Letters, 50, 16-22.
    18. Guo, C., & Guo, B. (2019). The existence of global solutions for the fourth-order nonlinear Schrödinger equations. Journal of Applied Analysis and Computation, 9(3), 1183-1192.
    19. Triki, H., Pan, A., & Zhou, Q. (2023). Pure-quartic solitons in presence of weak nonlocality. Physics Letters A, 459, 128608.
    20. Hirota, R. (2004). The direct method in soliton theory (No. 155). Cambridge University Press.
    21. Kohl, R., Biswas, A., Milovic, D., & Zerrad, E. (2008). Adiabatic dynamics of Gaussian and super-Gaussian solitons in dispersion-managed optical fibers. Progress In Electromagnetics Research, 84, 27-53.
    22. Wazwaz, A. M., Alhejaili, W., & El-Tantawy, S. A. (2022). Bright and dark envelope optical solitons for a (2+ 1)-dimensional cubic nonlinear Schrödinger equation. Optik, 265, 169525.
    23. Wazwaz, A. M., Alhejaili, W., AL-Ghamdi, A. O., & El-Tantawy, S. A. (2023). Bright and dark modulated optical solitons for a (2+ 1)-dimensional optical Schrödinger system with third-order dispersion and nonlinearity. Optik, 274, 170582.
    24. El-Tantawy, S. A., Salas, A. H., Alyousef, H. A., & Alharthi, M. R. (2022). Novel approximations to a nonplanar nonlinear Schrödinger equation and modeling nonplanar rogue waves/breathers in a complex plasma. Chaos, Solitons & Fractals, 163, 112612.
    25. Douanla, D. V., Tiofack, C. G. L., Alim, A., Aboubakar, M., Mohamadou, A., Albalawi, W., El-Tantawy S. A. & El-Sherif, L. S. (2022). Three-dimensional rogue waves and dust-acoustic dark soliton collisions in degenerate ultradense magnetoplasma in the presence of dust pressure anisotropy. Physics of Fluids, 34(8) 087105.
    26. El-Tantawy, S. A., Alharbey, R. A., & Salas, A. H. (2022). Novel approximate analytical and numerical cylindrical rogue wave and breathers solutions: An application to electronegative plasma. Chaos, Solitons & Fractals, 155, 111776.
    27. Biswas, A., & Khalique, C. M., Stationary solution of nonlinear Schrödinger equation with log law nonlinearity by Lie symmetry analysis, Waves in Random and Complex Media, 21(4), 554-558 (2011).
    28. Khalique, C. M. (2012). Exact solutions and conservation laws of a coupled integrable dispersionless system. Filomat, 26(5), 957-964.
    29. Alshehri, H. M., & Biswas, A. (2022). Conservation laws and optical soliton cooling with cubic–quintic–septic–nonic nonlinear refractive index. Physics Letters A, 455, 128528.
    30. Triki, H., Biswas, A., Zhou, Q., Moshokoa, S. P., & Belic, M. (2019). Chirped envelope optical solitons for Kaup–Newell equation. Optik, 177, 1-7.
    31. Borhanifar, A., & Abazari, R. (2010). Numerical study of nonlinear Schrödinger and coupled Schrödinger equations by differential transformation method. Optics Communications, 283(10), 2026-2031.
    32. Wazwaz, A. M., Alhejaili, W., & El-Tantawy, S. A. (2022). Bright and dark envelope optical solitons for a (2+ 1)-dimensional cubic nonlinear Schrödinger equation. Optik, 265, 169525.
    33. Hosseini, K., Hincal, E., Mirzazadeh, M., Salahshour, S., Obi, O. A., & Rabiei, F. (2023). A nonlinear Schrödinger equation including the parabolic law and its dark solitons. Optik, 273, 170363.
    34. Wazwaz, A. M. (2009). Multiple soliton solutions and multiple singular soliton solutions for (2+ 1)-dimensional shallow water wave equations. Physics Letters A, 373(33), 2927-2930.
    35. Wazwaz, A. M. (2010). Partial differential equations and solitary waves theory. Springer Science & Business Media.
    36. Wazwaz, A. M. (2015). Gaussian solitary waves for the logarithmic Boussinesq equation and the logarithmic regularized Boussinesq equation. Ocean Engineering, 94, 111-115.
    37. Wazwaz, A. M. (2007). Multiple-front solutions for the Burgers equation and the coupled Burgers equations. Applied mathematics and computation, 190(2), 1198-1206.
    38. Wazwaz, A. M., Albalawi, W., & El-Tantawy, S. A. (2022). Optical envelope soliton solutions for coupled nonlinear Schrödinger equations applicable to high birefringence fibers. Optik, 255, 168673.

    Це нове дослідження вивчає нелінійне рівняння Шредінгера (NLSE), сформоване без врахування хроматичної дисперсії. Нові алгоритми інтегрування розкривають різноманіття оптичних солітонів та інших точних розв'язків різних фізичних структур. Це дослідження використовує арсенал потужних методів, включаючи різні форми модифікованого методу експоненціальних раціональних функцій, для розкриття багатого розмаїття розв'язків для досліджуваного нелінійного рівняння Шредінгера. Кожна конкретна методика розкриває унікальні розв'язки для біжучої хвилі разом із основними обмежуючими параметрами, які визначають їхнє існування. Крім того, за певних параметрів цей інструментарій дає набір нових оптичних рішень: модульовані хвилі, яскраві та темні солітони огинаючої, а також періодичні та біжучі форми хвиль. Одержані дані розкривають різноманіття розв'язків для цього рівняння, відкриваючи шлях для глибшого розуміння в таких галузях, як оптичні волокна та фізика плазми.

    Ключові слова: рівняння Шредінгера, модифікований метод експоненціальноої раціональної функції, солітонні розв’язки

© Ukrainian Journal of Physical Optics ©